Alert archive / Mississippi / Flash Flood Warnings in 2006
Flash Flood Warning 36, NWS Jackson, MS
NWS Jackson, MS issued this flash flood warning at Nov 6, 2006, 3:44 PM CST for Jasper County, Jones County, Mississippi. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Nov 6, 2006, 3:44 PM CST (21:44 UTC)
- Expired
- Nov 6, 2006, 5:45 PM CST
- In force
- 2 hr
- Issued by
- NWS Jackson, MS
- Area
- Counties, with a storm outline in the text
Counties Jasper County, MS, Jones County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 91 km from the middle of the area, began a volume at 21:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 9.7 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 765 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 188 m²/s²
- 0-3 km storm-relative helicity
- 260 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KJAN 062144
FFWJAN
MSC061-067-062345-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON MS
344 PM CST MON NOV 6 2006
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* FLASH FLOOD WARNING FOR...
JASPER COUNTY IN EAST CENTRAL MISSISSIPPI
JONES COUNTY IN SOUTHEAST MISSISSIPPI
THIS INCLUDES THE CITIES OF...LAUREL...ELLISVILLE
* UNTIL 545 PM CST
* AT 339 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
FLASH FLOODING FROM THUNDERSTORMS OVER THE WARNED AREA.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
SANDERSVILLE AND HEIDELBERG
ADDITIONAL RAINFALL AMOUNTS OF 1 TO 3 INCHES ARE POSSIBLE IN THE
WARNED AREA.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
JACKSON.
LAT...LON 3222 8929 3146 8939 3146 8894 3182 8894
3222 8893
$$
031 follow-up statement
000
WGUS74 KJAN 062255
FFSJAN
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
453 PM CST MON NOV 6 2006
MSC061-067-062345-
JONES MS-JASPER MS-
453 PM CST MON NOV 6 2006
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 545 PM CST FOR
JASPER AND JONES COUNTIES...
AT 454 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
SHOW A LINE OF THUNDERSTORMS PRODUCING HEAVY RAINFALL MOVING EAST
ACROSS THE WARNED AREA.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO HEIDELBERG
AND LAUREL
ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE POSSIBLE.
FLOODING OF ROADWAYS...SMALL CREEKS AND STREAMS IS LIKELY.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.
LAT...LON 3222 8929 3146 8939 3146 8894 3182 8894
3222 8893
$$
7What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at Nov 6, 2:50 PM CST, 54 minutes earlier.
Area forecast discussion, Nov 6, 2:50 PM CST, 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
250 PM CST MON NOV 6 2006
.DISCUSSION...SHORT TERM(TONIGHT THROUGH TUESDAY)
LATEST SATELLITE IMAGERY SHOWED THE DEVELOPING STORM SYSTEM MOVING
THROUGH THE SOUTHERN PLAINS UNDER A STRONG UPPER TROUGH. AREA RADARS
WERE PICKING UP THE LEADING EDGE OF THE LARGE BLANKET OF SHOWERS AND
ISOLATED THUNDERSTORMS OF THE LARGE MCS FROM NEAR COLUMBUS TO FOREST
TO COLUMBIA...WHILE SHOWERS AND ISOLATED THUNDERSTORMS WERE PUSHING NORTH
NORTHEAST AHEAD OF THE LARGE AREA. THE MODELS WERE IN GENERAL
AGREEMENT WITH THE EVOLUTION OF THIS SYSTEM THROUGH THE FIRST 24
HOURS. MODELS SHOW THAT AS THE UPPER TROUGH DIGS INTO THE LOWER
MISSISSIPPI VALLEY THE UPPER LOW WILL BECOME CLOSED. THE ASSOCIATED
SURFACE LOW WILL MOVE OVER THE SOUTHERN PORTION OF THE FORECAST AREA
TONIGHT...BEFORE PUSHING EAST OF THE FORECAST AREA ON TUESDAY. WILL
KEEP 100 POPS ACROSS THE REGION FOR TONIGHT. IT LOOKS LIKE THE BEST
CONCENTRATION OF RAINFALL WILL OCCUR IN AREAS GENERALLY EAST OF
INTERSTATE 55 FOR TONIGHT PER MODELS AND QPF DISCUSSION. SO WILL
CANCEL THE WESTERN TIER OF THE FLOOD WATCH. BELIEVE THAT THERE WILL
BE ENOUGH INSTABILITY FOR SOME STRONG STORMS IN THE SOUTHEAST
QUARTER FOR THIS EVENING. SO WILL MENTION THAT IN THE HWO WITH THE
POTENTIAL FOR SMALL HAIL AND GUSTY WINDS. ON TUESDAY THE MODERATE
RAINS WILL BE ENDING FROM THE WEST AS THE UPPER CLOSED LOW PUSHES
EAST OF THE REGION BY TUESDAY EVENING. SO WILL LOWER RAIN POPS FROM
WEST TO EAST DURING THE DAY TUESDAY. THERE WILL BE ENOUGH
INSTABILITY FOR ISOLATED THUNDERSTORMS DURING THE DAY. AS FAR AS
POPS ARE CONCERN WENT CLOSE TO NAM NUMBERS FOR TUESDAY. MAV POPS
LOOKED A LITTLE TOO DRY. AS FAR AS TEMPS ARE CONCERN WENT CLOSE TO
MAV NUMBERS. /17/
TUESDAY NIGHT THROUGH MONDAY...
MODELS AGREE THAT THE CLOSED LOW WILL SHIFT EAST OVER ALABAMA
TUESDAY NIGHT AND TO THE ATLANTIC COAST BY WEDNESDAY NIGHT. THE
LIGHT RAIN IS EXPECTED TO TAPER OFF TUESDAY EVENING FROM THE
SOUTHWEST BUT LOW CLOUDS/DRIZZLE ASSOCIATED WITH THE CYCLONIC FLOW
AROUND THE LOW WILL LIKELY NOT CLEAR OUT UNTIL WEDNESDAY MORNING. IN
THE WAKE OF THE SYSTEM...VERY MILD SUBTROPICAL AIR WILL PERSIST FOR
THE REMAINDER OF THE WEEK AS STRONG WESTERLIES TO THE NORTH KEEP
POLAR AIR FROM SURGING SOUTHWARD. IT WILL REMAIN DRY WEDNESDAY
AFTERNOON THROUGH FRIDAY. HIGH PRESSURE SURFACE AND ALOFT WILL BUILD
OVER OUR REGION INTO FRIDAY RESULTING IN WARMER THAN NORMAL
TEMPERATURES THURSDAY AND FRIDAY. FRIDAY WILL BE QUITE WARM WITH
SITES IN THE SOUTH TOPPING OUT AROUND 80 DEGREES. LATE FRIDAY HIGH
PRESSURE WILL BEGIN SHIFTING EAST AS A SHORTWAVE TROUGHING MOVES
INTO THE PLAINS. MEDIUM RANGE MODELS ARE SIMILAR IN DROPPING A
WEAKENING COLD FRONT INTO THE DELTA REGION SATURDAY. MOISTURE RETURN
AHEAD OF THE COLD FRONT LOOKS WEAK AND THERE IS CONSIDERABLE
DIFFERENCE IN THE MEDIUM RANGE MODELS WITH THE FRONT. THE ECMWF
PLOWS THE FRONT ACROSS OUR REGION WITH A LARGE CENTER OF HIGH
PRESSURE BUILDING OVER THE MID MISSISSIPPI VALLEY INTO SUNDAY AND IS
DRY THROUGH MONDAY. THE GFS STALLS THE FRONT OVER THE DELTA REGION
SATURDAY NIGHT. THE GFS THEN DRIFTS THE FRONT ACROSS CENTRAL
MISSISSIPPI GENERATING RAINFALL THROUGH SUNDAY INTO MONDAY. WL NOT
MAKE BIG CHANGES TO CURRENT FORECAST AND CONTINUE MENTION OF
GENERALLY SLIGHT CHANCE TO CHANCE POPS IN THE NW HALF AND LIMIT
SLIGHT CHANCE POPS IN SOUTHEAST MISSISSIPPI THROUGH THE PERIOD.
TEMPERATURES WILL CONTINUE TO BE ABOVE NORMAL THROUGH PERIOD AS
WELL. /22/
&&
.PRELIMINARY POINT TEMPS/POPS...
JACKSON 55 62 51 68 / 100 52 34 4
MERIDIAN 55 66 48 67 / 100 60 31 9
VICKSBURG 54 64 49 71 / 100 44 30 2
HATTIESBURG 57 68 53 70 / 100 44 14 6
NATCHEZ 54 65 49 70 / 100 30 24 0
GREENVILLE 52 63 51 71 / 100 51 31 3
GREENWOOD 53 62 51 69 / 100 61 39 4
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...FLOOD WATCH THROUGH LATE TONIGHT FOR MSZ030-MSZ031-MSZ033-MSZ038-
MSZ039-MSZ045-MSZ046-MSZ051-MSZ052-MSZ056-MSZ057-MSZ058-
MSZ064-MSZ065-MSZ066-MSZ072-MSZ073-MSZ074.
LA...NONE.
AR...NONE.
&&Hazardous weather outlook, Nov 6, 2:26 PM CST, 1 hour 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 226 PM CST MON NOV 06 2006 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 072026- ADAMS-ASHLEY-ATTALA-BOLIVAR-CARROLL-CATAHOULA-CHICOT-CHOCTAW- CLAIBORNE-CLARKE-CLAY-CONCORDIA-COPIAH-COVINGTON-EAST CARROLL- FORREST-FRANKLIN LA-FRANKLIN MS-GRENADA-HINDS-HOLMES-HUMPHREYS- ISSAQUENA-JASPER-JEFFERSON-JEFFERSON DAVIS-JONES-KEMPER-LAMAR- LAUDERDALE-LAWRENCE-LEAKE-LEFLORE-LINCOLN-LOWNDES-MADISON LA- MADISON MS-MARION-MONTGOMERY-MOREHOUSE-NESHOBA-NEWTON-NOXUBEE- OKTIBBEHA-RANKIN-RICHLAND-SCOTT-SHARKEY-SIMPSON-SMITH-SUNFLOWER- TENSAS-WARREN-WASHINGTON-WEBSTER-WEST CARROLL-WINSTON-YAZOO- 226 PM CST MON NOV 06 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS .DAY ONE...TONIGHT AND TUESDAY... ...THUNDERSTORMS... A FEW STRONG STORMS WILL BE POSSIBLE LATE THIS AFTERNOON AND EVENING FOR AREAS ALONG AND SOUTH OF A MONTICELLO TO RALEIGH TO MERIDIAN LINE AS A STORM SYSTEM MOVING OVER THE AREA COMBINES WITH ENHANCED MOISTURE. THE MAIN RISKS WITH ANY STRONG STORM WILL BE WINDS OF 40 TO 50 MPH AND POSSIBLE SMALL HAIL. ...FLOODING... A SLOW MOVING STORM SYSTEM WILL COMBINE WITH A MOIST ATMOSPHERE TO BRING HEAVY RAINFALL TO THE OUTLOOK AREA FOR PORTIONS OF EASTERN MISSISSIPPI FOR LATE THIS AFTERNOON INTO TONIGHT. THIS WILL RESULT IN RAINFALL AMOUNTS OF 1 TO 2 INCHES ACROSS MUCH OF EASTERN MISSISSIPPI WHICH WILL RESULT IN THE PONDING OF WATER ON ROADWAYS AND IN LOW LYING AREAS. LOCALLY HIGHER AMOUNTS WILL BE POSSIBLE SOUTHEAST OF A COLUMBUS TO RALEIGH TO COLUMBIA LINE...AND THIS COULD CAUSE FLOODING OF LOW LYING AREAS. PLEASE REFER TO THE FLOOD WATCH FOR FURTHER DETAILS. .DAYS TWO THROUGH SEVEN...TUESDAY NIGHT THROUGH MONDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS NOT ANTICIPATED THROUGH NEXT MONDAY NOVEMBER 13TH. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 6, 4:49 AM CST | Flood Watch | JAN | Adams, Attala, Carroll, Choctaw, Claiborne, Clarke and 38 more | 13 hr |
| Nov 6, 3:59 PM CST | Severe Thunderstorm Warning | JAN | Jones | 30 min |
Nearby
Flash Flood Warnings in Mississippi, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.